Campus Units

Mathematics

Document Type

Article

Publication Version

Published Version

Publication Date

2-1984

Journal or Book Title

Mathematical Reports of the Academy of Sciences – Comptes Rendus Mathématiques

Volume

6

Issue

1

First Page

3

Last Page

8

Abstract

We study subvarieties of the variety of right alternative algebras over a field of characteristic t2,t3 such that the defining identities of the variety force the span of the alternators to be an ideal and do not force an algebra with identity element to be alternative. We call a member of such a variety a right alternative alternator ideal algebra. We characterize the algebras of this subvariety by finding an identity which holds if and only if an algebra belongs to the subvariety. We use this identity to prove that if R is a prime, right alternative alternator ideal algebra with an idempotent e to,tl such that (e,e,R) =O, then either R is alternative or R belongs to one of four exceptional varieties.

Comments

This article is published as Hentzel, Irvin Roy and Giulia Maria Piacentini Cattaneo “On Prime Right Alternative Algebras and Alternators,” Mathematical Reports – Comptes rendus mathématiques, v. 6, no.1 (1984): 3-8.

Copyright Owner

Royal Society of Canada

Language

en

File Format

application/pdf

Included in

Algebra Commons

Share

COinS